Pfizer recalls Advil products marketed at children

Mitch MacDonald comment@theguardian.pe.ca
Published on February 14, 2016
Pfizer logo

"Clumps" of ibuprofen could lead to inconsistent doses if not shaken properly

Pharmaceutical company Pfizer has recalled several Advil products aimed at children.

Health Canada announced this weekend that 126 lots of liquid Advil products were recalled.

Pfizer said “clumps” of ibuprofen may form in the bottles of recalled lots.

The company said the products could contain inconsistent amounts of the drug if not shaken before use.

Health Canada said low doses of the drug may not be adequate in reducing fever, which can lead to other health issues. In rare instances, that could include convulsions.

On the other end, higher doses can lead to vomiting, drowsiness, dizziness, “ringing in the ears” and decreased breathing rates.

Health Canada said the likelihood of potentially adverse consequences is “remote as long as the product has always been shaken well before each use as per label instructions.”

The affected products are Advil Pediatric Drops, Children’s Advil Cold, Children’s Advil Fever from Colds or Flu, Children’s Advil and Advil Pediatric Drops Fever from Colds or Flu.

Pfizer said consumers with questions regarding the recall can call 1-888-275-9938 or email pchinfo@healthconnect.ca for a refund.

Pharmacies will not issue refunds, however, Health Canada has recommended that recalled products be returned to pharmacies for safe disposal.

A list of the recalled products and lots can be found at http://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2016/57140a-eng.php